Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Substance Use and HIVSubstance Use and HIV
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Perianal fistula & HIV - t-cells dropping

Aug 13, 2018

I was detected HIV last year, my CD4s were 700. I started treatment with Efavirenz and Lamivudine / Abacavir. After 4 months, they returned to make me blood tests and my CD4 is 400. My internist doctor tells me not to worry but I am very sad. I thought that my defense cells would rise and not that they would decrease. Currently my health is bad I have perianal fistulas. I'm desperate, what can I do? I take care of my health in addition to my medications take: turmeric, ginger, coconut oil, cayenne pepper, green smoothies, vitamin E and C. And everything is getting worse I do not have sex

Response from Dr. Fawcett

Thanks for writing. I understand your concern. Earlier this year I had a systemic infection and my t-cells dropped to 81! They had not been that low since the 1980s. I was very upset but my doctor told me the same thing: not to worry. A few months later they are returning to where they were before I got sick.

A long time ago I learned not to focus on any one specific lab value but to focus on trends. Granted, the current trend of dropping t-cells is not what you want, but it makes sense to me that when your body is dealing with a major issue your t-cells will be affected. That is normal. Don't forget keeping your viral load undetectable - in many ways that is more important.

I sounds like you are very careful with your health and I commend you for that. I would advise you to trust your doctor for know, treat the fistula, and be patient.

You may also want to try some relaxation or meditation as part of your self-care. Chronic worry about your t-cells will weaken your immune system, as well. Talk to a counselor or get into a group where you can share your experiences: I suspect you will meet people who have been in the same situation.

All the best,

David



Previous
Just found out man I'm dating is on Atroiza
Next
Shooting meth

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement